Main Article Content
Pityriasis lichenoides, PLEVA, NBUVB, checkpoint inhibitor, atezolizumab
Pityriasis lichenoides is a rare cutaneous disease that exists along a spectrum with acute and chronic features. The acute form, pityriasis lichenoides et varioliformis acuta (PLEVA), presents as a sudden onset scaly, erythematous, pruritic eruption while the chronic form, pityriasis lichenoides chronica, presents similarly but with a more indolent course. This inflammatory condition can have numerous triggers, including infections and medications. However, checkpoint inhibitors, despite being associated with a wide variety of cutaneous adverse events, have only rarely been associated with a pityriasis lichenoides-like eruption. We report a case of drug-induced pityriasis lichenoides-like eruption secondary to checkpoint inhibitor atezolizumab that was successfully treated with narrowband ultraviolet B (NBUVB) light. To our knowledge, this is the first case of an immune checkpoint inhibitor induced pityriasis lichenoides which responded well to NBUVB.
2. Akinleye A, Rasool Z. Immune checkpoint inhibitors of PD-L1 as cancer therapeutics. Journal of hematology & oncology. 2019;12(1):92.
3. Sibaud V. Dermatologic Reactions to Immune Checkpoint Inhibitors : Skin Toxicities and Immunotherapy. American journal of clinical dermatology. 2018;19(3):345-361.
4. Mutgi KA, Milhem M, Swick BL, Liu V. Pityriasis lichenoides chronica-like drug eruption developing during pembrolizumab treatment for metastatic melanoma. JAAD case reports. 2016;2(4):343-345.
5. Aydogan K, Saricaoglu H, Turan H. Narrowband UVB (311 nm, TL01) phototherapy for pityriasis lichenoides. Photodermatology, photoimmunology & photomedicine. 2008;24(3):128-133.
6. Kim WB, Shelley AJ, Novice K, Joo J, Lim HW, Glassman SJ. Drug-induced phototoxicity: A systematic review. Journal of the American Academy of Dermatology. 2018;79(6):1069-1075.